Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 72, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 2, 2016, 4:20 AM CDT for Coahoma County, Mississippi; Phillips County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 4:20 AM CDT (09:20 UTC)
- Expired
- May 2, 2016, 4:45 AM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Phillips County, AR, Coahoma County, MS
The radar
The Little Rock radar (KLZK), 137 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022
WUUS54 KMEG 020920
SVRMEG
ARC107-MSC027-020945-
/O.NEW.KMEG.SV.W.0072.160502T0920Z-160502T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
420 AM CDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
CENTRAL COAHOMA COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 445 AM CDT
* AT 419 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CRUMROD...OR
NEAR WHITE RIVER NATIONAL WILDLIFE REFUGE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLARKSDALE...ELAINE...WHITE RIVER NATIONAL WILDLIFE REFUGE...
SHERARD...CRUMROD...MOSBY SPUR...MODOC...HOOP SPUR...FERGUSON...
MELLWOOD...HILLHOUSE...RATIO...FARRELL...WESTOVER...CATRON...
LUNDELL...RENA LARA...GREEN GROVE AND BEVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3420 9109 3420 9107 3422 9106 3424 9107
3425 9108 3442 9068 3416 9057 3412 9077
3412 9109 3414 9109 3414 9108 3415 9109
TIME...MOT...LOC 0919Z 251DEG 23KT 3417 9101
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
496
WWUS54 KMEG 020935
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
435 AM CDT MON MAY 2 2016
ARC107-MSC027-020945-
/O.CON.KMEG.SV.W.0072.000000T0000Z-160502T0945Z/
PHILLIPS AR-COAHOMA MS-
435 AM CDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHERN PHILLIPS AND CENTRAL COAHOMA COUNTIES...
AT 434 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CRUMROD...OR 7
MILES SOUTH OF ELAINE...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CLARKSDALE...ELAINE...SHERARD...CRUMROD...MOSBY SPUR...MODOC...
FERGUSON...MELLWOOD...HILLHOUSE...RATIO...FARRELL...WESTOVER...
CATRON...LUNDELL...RENA LARA...GREEN GROVE AND BEVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3423 9104 3442 9068 3416 9057 3412 9077
3413 9098
TIME...MOT...LOC 0934Z 251DEG 23KT 3420 9089
HAIL...1.00IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:00 AM CDT, 20 minutes earlier.
Area forecast discussion, May 2, 4:00 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 400 AM CDT MON MAY 2 2016 .DISCUSSION... EARLY MORNING TEMPERATURES REMAIN IN THE 70S AT MEMPHIS...BUT ARE IN THE LOW TO MIDDLE 60S ACROSS MOST OF THE MIDSOUTH. NORTHWEST ARKANSAS IS THE COOLEST AREA WHERE CORNING AND WALNUT RIDGE ARE REPORTING TEMPERATURES IN THE UPPER 50S. MORNING LOWS SHOULD RANGE FROM THE MIDDLE 50S TO MIDDLE 60S ACROSS MOST OF THE AREA. A COLD FRONT IS NEARLY STATIONARY ACROSS THE AREA STRETCHING FROM NEAR PARIS TENNESSEE ACROSS MEMPHIS INTO SOUTHEAST ARKANSAS. ALONG AND SOUTHEAST OF THIS BOUNDARY A FEW THUNDERSTORMS ARE DEVELOPING...WITH STRONGER THUNDERSTORMS ALONG THE BOUNDARY FARTHER SOUTHEAST INTO SOUTHERN ARKANSAS AND NORTH LOUISIANA. INSTABILITY IS SLOWLY DIMINISHING ACROSS NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS. LAPS LI'S ARE BELOW -2C ACROSS MOST OF THE AREA WITH CAPE 350 J/KG OR LESS. HOWEVER...A TROUGH IS APPROACHING FROM THE WEST HELPING TO PROVIDE DYNAMIC SUPPORT FOR THUNDERSTORMS. LAPS RATES ARE MODEST...AROUND 7.5C SO HAIL WOULD BE THE MOST LIKELY THREAT. PRECIPITABLE WATER REMAINS HIGH IN NORTH MISSISSIPPI...UP TO ABOUT 1.25 INCHES...SO LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE. HOWEVER...STORMS SHOULD BE MOVING SO HOPEFULLY THAT WILL LIMIT ANY FLOODING PROBLEMS. THE HRRR HAD BEEN PERFORMING WELL UNTIL YESTERDAY...AND DOESN'T SEEM TO HAVE A HANDEL ON THE CURRENT DEVELOPMENT ACROSS THE MIDSOUTH AND NORTH LOUISIANA. THE NAM LOOKS TO BE THE MODEL OF CHOICE THIS MORNING. IT WILL BE COOLER TODAY...ESPECIALLY NORTH OF THE FRONT. HIGHS SHOULD REMAIN IN THE UPPER 60S TO LOW 70S ACROSS MOST OF THE MIDSOUTH...ALTHOUGH NORTHEAST MISSISSIPPI MAY APPROACH 80 ONE MORE DAY THIS AFTERNOON. THIS AFTERNOON...A HIGHLY AMPLIFIED LONGWAVE TROUGH WILL APPROACH THE MISSISSIPPI RIVER VALLEY GIVING THE SURFACE FRONT ANOTHER NUDGE OFF TO THE EAST. AS A RESULT...RAIN AND THUNDERSTORMS SHOULD COME TO AN END ACROSS THE MIDSOUTH. WE WILL SEE A BLOCKING PATTERN SET UP TOMORROW AND REMAIN IN PLACE FOR SEVERAL DAYS....POSSIBLY INTO NEXT WEEKEND. AS A RESULT...EXPECT BENIGN WEATHER. CLEAR TO PARTLY CLOUDY SKIES AND MILD TEMPERATURES ARE EXPECTED FOR MOST OF THE UPCOMING WORK WEEK. A CLIPPER TYPE SYSTEM MAY BRING A BRIEF ROUND OF SHOWERS TO WEST TENNESSEE WEDNESDAY...BUT FOR THE MOST PART EXPECT DRY CONDITIONS. TEMPERATURES WILL BE COOL...BELOW NORMAL THROUGH THE WORK WEEK. HIGHS MAY NOT CLIMB OUT OF THE 60S IN DURING THE MIDDLE PART OF THE WORK WEEK IN THE COOLEST PORTIONS OF THE MIDSOUTH. WIDESPREAD LOW 70S CAN BE EXPECTED. THE COOLEST TEMPERATURES OVER THE NEXT WEEK OR SO SHOULD OCCUR WEDNESDAY OR THURSDAY MORNING WHEN SOME LOCATIONS COULD DIP INTO THE MIDDLE 40S. MOST OF THE AREA WILL SEE LOWS IN THE LOW 50S MIDWEEK. TEMPERATURES WILL TREND SLIGHTLY WARMER FRIDAY INTO NEXT WEEKEND...BACK TO NEAR NORMAL BY THE WEEKEND. 30 && .AVIATION... 06Z TAF CYCLE SHORT TERM MODELS DEPICT SHOWERS AND STORMS DEVELOPING MAINLY SOUTH AND ALONG I-40 OVERNIGHT. BEST CHANCES OF -TSRA ACTIVITY WILL BE AT 12Z-15Z AT KMEM AND KMKL...AND 15Z-18Z AT KTUP. COVERAGE WILL BEGIN TO DECREASE TOMORROW MORNING AT KMEM AND KMKL. RAIN AND STORM CHANCES WILL REMAIN AT KTUP UNTIL LATE IN THE FORECAST PERIOD. VFR AND MVFR CONDITIONS ARE EXPECTED AT KMEM...KMKL..AND KTUP...AND ONLY VFR ARE EXPECTED FOR KJBR. JPM3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 2, 3:20 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 320 AM CDT MON MAY 2 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-031030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 320 AM CDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS MAY PRODUCE HAIL AND LOCALIZED STRONG WIND EARLY TODAY ACROSS EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:06 AM CDT | Special Weather Statement | MEG | Panola | 24 min |
| May 2, 8:51 AM CDT | Special Weather Statement | MEG | Yalobusha | 24 min |
| May 2, 9:23 AM CDT | Special Weather Statement | MEG | Lafayette | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.